Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 49, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 10, 2007, 4:57 PM EDT for Otsego County, Michigan. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2007, 4:57 PM EDT (20:57 UTC)
- Expired
- Jul 10, 2007, 5:43 PM EDT
- In force
- 46 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
County Otsego County, MI
The radar
The NCL Michigan radar (KAPX), 12 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:10 PM EDT | TSTM WND DMG | 2 W Gaylord, MI | STRUCTURAL DAMAGE TO BUILDING WITH A 5 INCH DIAMETER TREE DOWN. ALSO SOME 3/4 INCH DIAMETER HAIL REPORTED. |
| Jul 10, 5:12 PM EDT | TSTM WND DMG | Gaylord, MI | TREE DOWN ON ROAD NEAR OTSEGO COUNTY LIBRARY |
| Jul 10, 5:12 PM EDT | HAIL 0.75 | 2 N Gaylord, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 3:54 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 9.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 102057
SVRAPX
MIC137-102200-
/O.NEW.KAPX.SV.W.0049.070710T2057Z-070710T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
457 PM EDT TUE JUL 10 2007
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OTSEGO COUNTY IN NORTHWEST LOWER MICHIGAN...
* UNTIL 600 PM EDT
* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF ELMIRA...OR ABOUT 10 MILES SOUTHWEST OF GAYLORD...MOVING
EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WATERS...
OTSEGO LAKE STATE PARK...
INTERSTATE 75 MILE MARKER 278...
GAYLORD...
INTERSTATE 75 MILE MARKER 286...
VANDERBILT...
SPARR...
JOHANNESBURG...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4487 8483 4489 8483 4490 8484 4512 8484
4512 8473 4513 8472 4520 8471 4520 8438
4487 8438
$$3 follow-up statements
000 WWUS34 KAPX 102114 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 515 PM EDT TUE JUL 10 2007 MIC137-102200- /O.CON.KAPX.SV.W.0049.000000T0000Z-070710T2200Z/ OTSEGO MI- 515 PM EDT TUE JUL 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR OTSEGO COUNTY... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GAYLORD...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... JOHANNESBURG... PICKEREL LAKE... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4497 8469 4520 8469 4520 8437 4497 8438 $$
000 WWUS34 KAPX 102128 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 526 PM EDT TUE JUL 10 2007 MIC137-102200- /O.CON.KAPX.SV.W.0049.000000T0000Z-070710T2200Z/ OTSEGO MI- 526 PM EDT TUE JUL 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR OTSEGO COUNTY... AT 524 PM EDT...SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF PICKEREL LAKE...OR ABOUT 9 MILES NORTHEAST OF GAYLORD...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF THE INDICATED COUNTY... AT 512 PM DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN GAYLORD. ALSO AT 512 PM...PEA SIZED HAIL WAS REPORTED IN GAYLORD WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4502 8458 4520 8457 4520 8437 4502 8438 $$
000 WWUS34 KAPX 102143 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 541 PM EDT TUE JUL 10 2007 MIC137-102151- /O.CAN.KAPX.SV.W.0049.000000T0000Z-070710T2200Z/ OTSEGO MI- 541 PM EDT TUE JUL 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR OTSEGO COUNTY IS CANCELLED... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING...HAS WEAKENED AND EXITED THE AREA. THE WARNING HAS THEREFORE BEEN CANCELLED. THIS STORM PRODUCED DAMAGING WINDS UP TO 60 MPH...AND PEA SIZED HAIL AS IT MOVED OVER GAYLORD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...AND CONDITIONS REMAIN FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER IN AND NEAR THE WATCH AREA. REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. BE PREPARED TO TAKE ACTION IF SEVERE WEATHER APPROACHES. LAT...LON 4502 8458 4520 8457 4520 8437 4502 8438 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:43 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 10, 2:43 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 243 PM EDT TUE JUL 10 2007 .DISCUSSION...STRONG SHORTWAVE AND ASSOCIATED COLD FRONT WILL BE MOVING ACROSS COUNTY WARNING AREA TONIGHT. COLD FRONT CURRENTLY MOVING ACROSS WEST UPPER MICHIGAN AND INTO CENTRAL WISCONSIN. CURRENT MOVEMENT WILL BRING IT INTO EASTERN UPPER MICHIGAN AND NORTHWEST LOWER MICHIGAN AROUND 6 PM ET...THEN MOVING ACROSS OUR FORECAST AREA...EXITING TO THE SOUTHEAST BY MIDNIGHT. INCREASE IN MOISTURE ADVECTION OCCURRING ACROSS OUR SOUTHERN PART OF CWA AS DEW POINTS IN THE MID 60S REPORTED AT 17Z. 70 DEGREE DEW POINTS FARTHER TO THE SOUTH AND SOUTHWEST. ACTIVE WEATHER EXPECTED TO BE ONGOING FOR THIS AFTERNOONS FORECAST PACKAGE. MODELS AND MODEL SOUNDINGS CONTINUE TO SHOW BEST DYNAMICS MOVING ACROSS NORTHERN PART OF CWA...WHERE HIGHEST BULK SHEAR OF 60+ KNOTS AND BULK RICHARDSON NUMBERS ARE BETWEEN 10-45. CAPES MAY BE LIMITED ACROSS THE NORTH AS INCREASING CLOUDS ARE EXPECTED ALONG WITH LOWER DEW POINTS IN THE LOW TO MID 60S. ACROSS SOUTHERN HALF OF FORECAST AREA...MORE SUNSHINE HIGHER DEW POINTS EXPECTED TO PRODUCE MLCAPES OVER 2300 J/KG... WITH LIFTING INDEXS OF -4 TO -6. UPPER WIND LINEAR PATTERN MORE CONDUCIVE TO SQUALL LINE DEVELOPMENT ASSOCIATED WITH COLD FRONT. WILL NEED TO KEEP AN EYE ON THE PRE FRONTAL CONVECTIVE LINE DEVELOPING SOUTH OF GREEN BAY AND STARTING TO MOVE OUT INTO LAKE MICHIGAN. MAIN THREAT WILL BE DAMAGING WINDS THIS EVENING. CANT RULE OUT ISOLATED SUPERCELL ACROSS THE NORTH HALF OF FORECAST AREA THIS EVENING. WILL END PRECIPITATION ACROSS THE NORTHWEST BY 03Z...THEN ACROSS THE SOUTHEAST COUNTIES BY MORNING. SOME WRAP AROUND MOISTURE AND RAINSHOWERS EXPECTED ACROSS EASTERN UPPER MICHIGAN BY MORNING. HAVE MORE CLOSELY FOLLOWED THE COOLER MET TEMPERATURES. CAMPBELL LONG TERM (WEDNESDAY THROUGH TUESDAY)...WELL ADVERTISED...HIGHLY ANOMALOUS...WINTER-LIKE POSITIVE PNA PATTERN ALREADY IN THE PROCESS OF UNFOLDING AS VIGOROUS NORTHERN STREAM SHORTWAVES...ONE DROPPING ACROSS NORTHERN MINNESOTA WITH ANOTHER DIGGING INTO THE GULF OF ALASKA...BEGIN THE AMPLIFICATION PROCESS. CONSEQUENTLY...EXPECT NORTHERN MICHIGAN TO REMAIN ENTRENCHED IN DEEP NORTHWEST FLOW ON DOWNSTREAM SIDE OF WESTERN NOAM RIDGE AXIS...WHICH IS PROGGED TO EXTEND WELL NORTH INTO THE NORTHWEST TERRITORIES. TIMING OF REINFORCING SHORTWAVES...AND ASSOCIATED SHOWER AND THUNDERSTORM THREAT...DROPPING SOUTHEAST ACROSS THE NORTHERN LAKES REMAINS THE FORECAST CHALLENGE FOR THIS UNSEASONABLY COOL LONG TERM FORECAST PACKAGE. WEDNESDAY...CAA NORTHWEST FLOW RAMPS UP BEHIND TUESDAY NIGHTS COLD FRONTAL PASSAGE...DROPPING 850MB TEMPERATURES TO THE MID TO UPPER SINGLE DIGITS BY EVENING. NORTHERN PLAINS POTENT SHORTWAVE LAGS SURFACE FRONT BY SEVERAL HOURS...WITH EVENTUAL PASSAGE DURING THE MORNING HOURS. WILL CONTINUE CHANCE POPS FOR SHOWERS DURING THE MORNING ACROSS EASTERN UPPER MICHIGAN IN VICINITY OF BETTER MID LEVEL DYNAMICS AND MOISTURE. ALL IN ALL...LIKE PREVIOUS FORECASTER MENTIONED...EXPECT A DAY MORE REMINISCENT OF EARLY FALL WITH HIGHS IN THE 60S FOR MOST AREAS UNDER GUSTY NORTHWEST WINDS. WEDNESDAY NIGHT...FIRST IN THE SERIES OF SHORTWAVES ROTATING SOUTHEAST AROUND PARENT CLOSED HUDSON BAY/JAMES BAY MID LEVEL LOW CROSSES THE NORTHERN LAKES. HOWEVER...OVERNIGHT TIMING AND RELATIVELY LOW AMPLITUDE NATURE OF SHORTWAVE (WEAK DYNAMICS) PRECLUDE INSERTION OF POPS AT THIS TIME (ALTHOUGH WOULDN/T BE SURPRISED TO SEE A FEW SPRINKLES). CLOUD COVER AND WIND WILL KEEP TEMPERATURES FROM DROPPING TO THEIR FULL POTENTIAL. STILL...A RELATIVELY COOL NIGHT IN STORE FOR THE AREA WITH READINGS FALLING INTO THE UPPER 40S TO LOW 50S. THURSDAY AND THURSDAY NIGHT...MORE POTENT SHORTWAVE SET TO SWEEP THROUGH THE AREA...BRINGING A RENEWED THREAT OF MORE SHOWERS. WILL KEEP MENTION OF THUNDER CONFINED TO THURSDAY AFTERNOON AS POSSIBLE DIURNAL DESTABILIZATION INCREASES CONVECTIVE POTENTIAL. CONDITIONS DRY OUT LATER THURSDAY NIGHT AS SUBSIDENCE OVERSPREADS THE AREA BEHIND DEPARTING SHORTWAVE. 850MB TEMPERATURES REMAINING IN THE MID TO UPPER SINGLE DIGITS INSURES READINGS AVERAGING A GOOD 10 TO 15 DEGREES BELOW MID JULY NORMALS...WITH EXPECTED HIGH TEMPERATURES THURSDAY ONLY IN THE UPPER 60S TO LOW 70S AND LOWS THURSDAY NIGHT MAINLY IN THE UPPER 40S (A LITTLE WARMER NEAR THE LAKE SHORES). REST OF THE FORECAST (FRIDAY THROUGH TUESDAY)...PATTERN REMAINS VIRTUALLY STATUS-QUO...WITH SOME SEMBLANCE OF DEAMPLIFICATION DURING EARLY NEXT WEEK. STILL EXPECTING ADDITIONAL HARD TO TIME SHORTWAVES TO TRAVERSE THE NORTHWEST FLOW...WITH EACH BRINGING AN ADDITIONAL SHOWER AND THUNDERSTORM THREAT. RATHER THAN BROAD BRUSH CHANCE POPS THROUGH THE EXTENDED TO ACCOUNT FOR TIMING UNCERTAINTIES...HAVE TRIED TO PEG BEST POTENTIAL BASED OFF HPC GUIDANCE AND 00Z ECMWF MODEL PROGS (PREFERRED MODEL BY LATEST HPC DISCUSSIONS). THUS...WILL INCLUDE SHOWER AND STORM MENTION SATURDAY THROUGH SUNDAY AND AGAIN MONDAY. ALTHOUGH CONDITIONS WILL REMAIN SEASONALLY COOL...EXPECT A SLOW MODERATING TREND THROUGH THE PERIOD...MORE SO DUE TO AIRMASS MODIFICATION THAN WAA. IN GENERAL...LOOK FOR UPPER 60 TO LOW 70 HIGH TEMPERATURES ON FRIDAY TO APPROACH THE MID 70S TO LOW 80S BY TUESDAY. OVERNIGHT LOWS WILL BE IN THE 50S THROUGH THE PERIOD. MSB && .AVIATION...ISSUED AT 153 PM A STG STORM SYSTEM WILL MOV INTO WRN LAKE SUPERIOR THIS AFTN...MOVING TO JAMES BAY ONTARIO ARND 12Z WED. THE ASSOCIATED COLD FRONT LOCATED OVER ERN WIS THIS AFTN...WILL MOVE ONTO THE LAKE MICHIGAN SHORELINE AROUND 00Z TONIGHT. THIS COLD FRONT WILL THEN MOVE EAST AND EXIT INTO LAKE HURON AROUND 06Z TONIGHT. THUNDERSTORMS... SOUTHWEST WINDS GUSTING TO 25KT...PERIODS OF HVY RAIN AND HAIL TO ONE INCH CAN BE EXPECTED OVER NRN MI THIS AFTN AND EVE IN ADVANCE OF THE FRONT. BEHIND THE COLD FRONT BTW 06Z AND 12Z WED WINDS WILL BECOME WEST TO NORTHWEST 15 TO 20 KTS...WITH MVFR CIGS TO 30K FEET. VFR CONDS ARE EXPECTED AFT 12Z WED OVR NRN MI. SWR && .APX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 10, 4:21 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 421 PM EDT TUE JUL 10 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-111000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 421 PM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT THUNDERSTORMS...ASSOCIATED WITH A COLD FRONT...WILL BECOME MORE NUMEROUS ACROSS NORTHERN LOWER AND EASTERN UPPER MICHIGAN THROUGH THE EVENING HOURS. THIS COLD FRONT WILL BE THROUGH THE FORECAST AREA SHORTLY AFTER 200 AM. SOME OF THESE STORMS MAY BE SEVERE...WITH THE BEST CHANCE OF SEVERE WEATHER THROUGH 1100 PM. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS TO 70 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA THURSDAY AND AGAIN ON SATURDAY...SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS...BE AWARE OF THE POTENTIAL FOR SEVERE WEATHER THIS EVENING. SPOTTER ACTIVATION MAY BE REQUIRED. LUTZ
In the hours before
Local storm report, Jul 10, 12:42 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
1242 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 3 S GLADWIN 43.94N 84.49W
07/09/2007 GLADWIN MI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN BETWEEN GLADWIN AND
BEAVERTON.
0410 PM TSTM WND DMG STERLING 44.03N 84.02W
07/09/2007 ARENAC MI LAW ENFORCEMENT
NUMEROUS TREES DOWN. PENNY SIZE HAIL REPORTED AS WELL.
0410 PM HAIL STERLING 44.03N 84.02W
07/09/2007 E0.75 INCH ARENAC MI LAW ENFORCEMENT
NUMEROUS TREES ALSO REPORTED DOWN.
&&
A SLOW MOVING COLD FRONT MOVED ACROSS NORTHERN MICHIGAN
MONDAY...SPAWNING SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON
HOURS. THESE STORMS BECAME SEVERE AS THEY MOVED ACROSS GLADWIN AND
ARENAC COUNTIES...KNOCKING DOWN NUMEROUS TREES AND POWERLINES. HAIL
UP TO PENNY SIZE WAS ALSO REPORTED.
IN ADDITION TO THE DAMAGE...A WEAK UNCONFIRMED TORNADO WAS REPORTED
NEAR BEAVERTON. A NATIONAL WEATHER SERVICE STORM SURVEY IS CURRENTLY
BEING CONDUCTED WHICH WILL TAKE A CLOSER LOOK AT SOME OF THE DAMAGE
FROM THESE STORMS.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON
AND EVENING AS A POWERFUL COLD FRONT MOVES INTO NORTHERN MICHIGAN.
SEVERE STORMS ARE AGAIN POSSIBLE...WITH WINDS UP TO 70 MPH AND SMALL
HAIL.
KASLocal storm report, Jul 10, 4:23 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
423 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 3 WNW EAST JORDAN 45.17N 85.19W
07/10/2007 CHARLEVOIX MI TRAINED SPOTTER
8 TO 10 INCH DIAMETER TREE DOWN.
0357 PM TSTM WND DMG PETOSKEY 45.38N 84.96W
07/10/2007 EMMET MI TRAINED SPOTTER
TREE DAMAGE DUE TO WIND.
&&
SWRLocal storm report, Jul 10, 4:53 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
453 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 5 E PETOSKEY 45.38N 84.86W
07/10/2007 EMMET MI LAW ENFORCEMENT
MULTIPLE TREES AND UTILITY LINES DOWN COUNTY WIDE.
WIDESPREAD WIND DAMAGE OCCURRING BETWEEN 415 AND 425 PM.
&&
BERGERThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:09 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Emmet | 66 min |
| Jul 10, 4:11 PM EDT | Special Marine Warning | APX | 94 min | |
| Jul 10, 4:35 PM EDT | Special Marine Warning | APX | 117 min | |
| Jul 10, 4:46 PM EDT | Special Marine Warning | APX | 119 min | |
| Jul 10, 4:46 PM EDT | Severe Thunderstorm Warning | APX | Antrim | 20 min |
| Jul 10, 4:49 PM EDT | Tornado Warning | APX | Cheboygan, Presque Isle | 41 min |
| Jul 10, 5:46 PM EDT | Special Marine Warning | APX | 89 min | |
| Jul 10, 6:05 PM EDT | Severe Thunderstorm Warning | APX | Alpena | 20 min |
| Jul 10, 6:22 PM EDT | Severe Thunderstorm Warning | APX | Presque Isle | 17 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.